Dermatology Expert Forum
Indentation on bridge of nose
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Indentation on bridge of nose

Hi,

I've worn eyeglasses for many years and as a result, I have developed two dark indentation marks on the bridge of my nose caused by the eyeglass pads.  I haven't been able to get these marks off and they appear to be almost permanent marks of discoloration.  I do wear contacts now most of the time, but I still, however, wear eyeglasses.  I wear eyeglasses mostly at night when I want to do some reading so as to avoid falling asleep with my contacts in or if an emergency situation develops wear I can not wear my contacts.  Being highly inexperienced with regards to dermetological matters, I've tried to use acohol-free skin toners in a foolish attempt to somehow "make the dark areas more even" with the rest of skin, but that attempt proved useless.  In fact, doing that made the area a bit darker.  What are some name-brand products that I could possibly use to remedy this situation?  Would I need to use some sort of bleaching cream? If so, what are some common products available that are fairly safe to use that can be purchased over the counter or some credible websites that you know of that sell these products?

Also, If I may add I have been told that the eyeglasses that I wear are coated with nickel and that has been known to cause allergic reactions in some individuals.  I have indeed noticed that my glasses have left marks on the sides of my head that are dark in nature and also appear to be permanent and similar to the marks on my nose.  Any suggestions regarding how I should go about this matter would be greatly appreciated.  
Related Discussions
242489_tn?1210500813
You can try hydroquinone 2%, which is available in over-the-counter creams, but frankly, I think that even prescription-strength skin lighteners probably won't help much.  A nickel allergy would cause redness and scaling, not just pigmentation.  I suggest a visit to a dermatologist to find out for sure, but I suspect you're just going to have to live with it, or camouflage it with glasses or makeup, if it bothers you enough.

Best.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
Ok thank you Dr. Rockoff.  I suppose then that I do not have an allergic reaction because all I have is just the pigmentation issue.  Perhaps with time this will go away.  
Blank
Avatar_n_tn
Dr. Rockoff,

Would a stronger prescription perhaps be of use? Say hydroquinone 4%?
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank